Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Bronchitis, been off antibiotics a week, on steroids, chest seems to have bunged up again. On medicines for graves disease. Linked?

I have had bronchitis for three weeks, the first I had antibiotics which didn t work so the second week I had a second course doubled up this helped a phlegm was yellow again ur still struggled to breathe so been on steroids for week three and was feeling better, however this is now week four and I have been off antibiotics a week and on steroids only and chest is starting to bung back up. I have graves disease for thyroid on 150mg of levoroxine, could there be a link should I be this I ll after four weeks?
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

Firstly, there is no correlation between thyroid condition and lungs problem.

I fail to understand the reason for putting you on steroids. If you did have difficulty in breathing, drugs that open up the wind passages, would have sufficed. Was your phlegm/sputum sent for testing?

The commonest cause of recurrence of bronchitis symptoms is inadequate duration or dose of antibiotics given; or, the causative organism was resistant to the prescribed antibiotic. Also, steroids reduce the immunity of the body. Hence, while on steroids, the chances of recurrence of bacterial infection of the lungs are high.

Further, it is possible that it could have been fungal infection.

Further, you have not mentioned if a chest x-ray was ordered or not; what were the x-ray findings, if done.

Please consult your treating doctor and discuss your case with him. He knows what would be best for you.

Dr. Rakesh karanwal
Answered: Thu, 24 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor